Alert archive / Puerto Rico / Areal Flood Warnings in 2010

Areal Flood Warning 13, NWS JSJ

July 19, 2010

NWS JSJ issued this areal flood warning at Jul 19, 2010, 1:20 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2010, 1:20 PM CDT (18:20 UTC)
Expired
Jul 19, 2010, 9:14 PM CDT
In force
8 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jul 19, 5:06 AM CDT, 8 hours 14 minutes earlier.

Area forecast discussion, Jul 19, 5:06 AM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
606 AM AST MON JUL 19 2010

.SYNOPSIS...A TROPICAL WAVE LOCATED JUST EAST OF THE U.S. VIRGIN
ISLANDS EARLY THIS MORNING...WILL MOVE WEST NORTHWEST ACROSS THE
REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN SLOWLY
AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT.

&&

.DISCUSSION...FOR TODAY THROUGH TONIGHT AND TUESDAY...TROPICAL
WAVE AXIS APPEARS TO BE LOCATED JUST EAST OF THE U.S. VIRGIN
ISLANDS EARLY THIS MORNING...AND WILL MOVE WEST NORTHWEST ACROSS
THE REMAINDER OF THE LOCAL AREA TODAY THROUGH TONIGHT AND THEN
SLOWLY AWAY FROM THE LOCAL REGION TUESDAY AND TUESDAY NIGHT. THIS
WAVE AND ITS ASSOCIATED MOISTURE WILL INTERACT WITH LOCAL EFFECTS
AND YET AGAIN FAVORABLE UPPER LEVEL CONDITIONS...TO PRODUCE
ANOTHER ROUND OF ACTIVE WEATHER...WITH SHOWERS AND THUNDERSTORMS...
PERIODS OF HEAVY RAINFALL...LIGHTNING AND LOCALLY STRONG AND
GUSTY (SQUALLY) WINDS ACROSS THE LOCAL ISLANDS...TODAY THROUGH
TONIGHT AND TUESDAY. STILL EXPECT URBAN AND SMALL STREAM FLOODING
TO OCCUR WITH THIS WAVE PASSAGE AND THE POTENTIAL STILL EXISTS
FOR AT LEAST SOME LOCALIZED FLASH AND RIVER FLOODING...AND THIS
WILL CONTINUE TO BE CLOSELY MONITORED. ALTHOUGH EXPECT SIGNIFICANT
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS LOCALLY TODAY...GIVEN
SOMEWHAT DISORGANIZED AND SPOTTY RADAR APPEARANCE AT THIS TIME...
OPTED TO HOLD OFF ON A FLASH FLOOD WATCH. IN ADDITION...BANDS
AND LINES OF THUNDERSTORMS COULD AGAIN DEVELOP...RESULTING IN
SOME STRONG AND POTENTIALLY DAMAGING WIND GUSTS.

LOOKING AHEAD...MOISTURE STILL APPEARS TO LINGER THROUGH LATE
TUESDAY NIGHT/EARLY WEDNESDAY...WITH A BRIEF "DRIER" BREAK
POSSIBLE DURING WEDNESDAY...FOLLOWED BY ANOTHER SURGE OF MOISTURE
LATE WEDNESDAY AND WEDNESDAY NIGHT THROUGH MOST OF THURSDAY...WITH
A SECOND "DRIER" BREAK INDICATED AGAIN FOR THURSDAY NIGHT AND
FRIDAY.

&&

.AVIATION...TROPICAL WAVE AXIS IS OVER ANEGADA PASSAGE (JUST EAST
OF USVI) AND MOVING WEST NORTHWEST. IT WILL GIVE REGION ANOTHER
DAY OF SHOWERS/THUNDER. HAVE TIMED MOST LIKELY TIMES OF CONVECTION
IN TAFS ACCORDING TO PROXIMITY OF THE WAVE AND LOCATION OF BEST
700-500 MB VORTICITY ADVECTION ACCORDING TO NAM AND GFS MODELS.
THIS LEVEL SEEMED TO WORK PRETTY WELL FOR WHERE CONVECTION
OCCURRED ON SUNDAY. MIGHT EVEN NEED TO INCREASE MENTION OF SHOWERS
IN MOST 12Z TAFS SINCE THERE ARE SO MANY PASSING OVER THE
SURROUNDING WATERS ALREADY. MVFR EXPECTED IN SHOWERS WHILE
MOUNTAIN OBSCURATIONS WILL BE COMMON.

&&

.MARINE...GENERALLY EXPECT WINDS OF 13 TO 21 KNOTS AND SEAS OF 4
TO 9 FEET ACROSS THE REGIONAL WATERS THROUGH WEDNESDAY. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR MOST OF THE LOCAL COASTAL WATERS
TODAY AND SMALL BOAT OPERATORS SHOULD EXERCISE CAUTION ACROSS THE
REMAINDER OF THE WATERS. PLEASE REFER TO SJUCWFSJU FOR THE LATEST
FORECAST DETAILS AND SMALL CRAFT ADVISORY DELINEATION.

&&

.SITE SUPPORT...THE XXI CENTRAL AMERICAN AND CARIBBEAN SPORT
GAMES MAYAGUEZ 2010 ARE UNDER WAY AND A SPECTACULAR OPENING
CEREMONY WAS DELIVERED LATE SUNDAY AFTERNOON AND EARLY SUNDAY
EVENING. THE GAMES WILL CONTINUE THROUGH SUNDAY AUGUST 1. WFO SAN
JUAN WILL CONTINUE PROVIDING ON SITE AND IN OFFICE TEAM SUPPORT TO
THE PUERTO RICO EMERGENCY MANAGEMENT AGENCY (PREMA) AND OTHER
FEDERAL AGENCIES THROUGHOUT THIS EVENT. TEAM MEMBERS REMAIN ON
SITE IN MAYAGUEZ AND AT THE WFO AND DAILY BRIEFINGS FOR EMERGENCY
MANAGEMENT OFFICIALS WILL CONTINUE TODAY AT 9 AM.

THE WEATHER FOR TODAY AND TONIGHT THROUGH TUESDAY LOOKS RATHER
UNSETTLED ACROSS MOST OF THE GAME SITES...AS THE TROPICAL WAVE
MOVES SLOWLY ACROSS THE LOCAL AREA. THE TODAY WILL BEGIN WITH A
MIXTURE OF CLOUDINESS AND SUNSHINE WITH SCATTERED SHOWERS AND
POSSIBLY A THUNDERSTORM OR TWO. HOWEVER...AS DEEPER MOISTURE
CONTINUES TO SPREAD ACROSS THE LOCAL ISLANDS...SHOWERS AND
THUNDERSTORMS WILL BECOME MORE PREVALENT AS THE DAY PROGRESSES...
WITH SOME MOVING INTO SOUTH AND EAST SECTIONS OF PUERTO RICO...
WHILE OTHER SHOWERS AND STORMS DEVELOP OVER THE CENTRAL AND
WESTERN INTERIOR AND WEST SECTIONS OF THE ISLAND. THESE SHOWERS
AND THUNDERSTORMS WILL LINGER INTO TONIGHT...WITH ADDITIONAL
ACTIVE WEATHER EXPECTED TUESDAY. THE POTENTIAL EXISTS FOR
FREQUENT LIGHTNING...HEAVY RAIN...BRIEF WIND GUSTS AND SOME MINOR
LOW LYING FLOODING AND PONDING OF WATER ON ROADWAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  87  77 /  70  70  70  70
STT  88  78  88  78 /  70  70  70  70

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732.
VI...SMALL CRAFT ADVISORY AMZ710...715...722...725 AND 732.
&&

GV/BCS
Hazardous weather outlook, Jul 19, 6:01 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
701 AM AST MON JUL 19 2010

AMZ710>745-PRZ001>013-201115-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
701 AM AST MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL BE NUMEROUS AND THUNDERSTORMS ISOLATED IN A VERY
MOIST ATMOSPHERE. LOCALLY TORRENTIAL RAINS WILL OCCUR WHILE URBAN
AREAS AND SMALL STREAMS WILL BE FLOODED IN A FEW SPOTS. WIND
GUSTS FROM 25 TO 40 MPH WILL BE POSSIBLE IN PUERTO RICO...CULEBRA
AND VIEQUES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON
TUESDAY AS THE TROPICAL WAVE PASSES BY. URBAN AND SMALL STREAM
FLOODING IS LIKELY IN AREAS AND A FEW PLACES MAY EXPERIENCE RISES
IN MAIN-STEM RIVERS THAT APPROACH OR EXCEED FLOOD STAGES. ON
WEDNESDAY THROUGH SATURDAY SHOWERS WILL GRADUALLY BECOME SCATTERED
AND HEAVY RAIN WILL OCCUR ONLY IN ISOLATED LOCATIONS. LOCALLY GUSTY
WINDS WILL STILL BE POSSIBLE IN THIS UNSTABLE MIX.

.SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE ENCOURAGED.

AMZ715-725-VIZ001-002-201115-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
701 AM AST MON JUL 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE AS A TROPICAL
WAVE PASSES TODAY. URBAN AND SMALL STREAM FLOODING IS POSSIBLE
ALONG WITH WIND GUSTS TO 25 TO 35 MPH NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED FLOODING WILL STILL BE POSSIBLE IN SHOWERS AND ISOLATED
THUNDERSTORMS ON TUESDAY AS THE TROPICAL WAVE IS MOVING WEST.
SHOWERS AND ISOLATED THUNDERSTORMS WILL BE SCATTERED FROM
WEDNESDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...RAINFALL REPORTS GREATER THAN ONE
INCH ARE ENCOURAGED.

In the hours before

Special weather statement, Jul 19, 12:39 PM CDT, 41 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
139 PM AST MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 330 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
     MARIAS...GUANICA...CABO ROJO...MAYAGUEZ AND LAJAS

AT 130 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ACROSS THESE MUNICIPALITIES OF PUERTO RICO...
MOVING NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL...DANGEROUS LIGHTNING AND HEAVY RAIN.

FIGUEROA
Special weather statement, Jul 19, 12:46 PM CDT, 34 minutes before
PRC037-053-069-085-089-095-103-109-119-151-191945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
146 PM AST MON JUL 19 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 345 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     LAS PIEDRAS...LUQUILLO...PATILLAS...MAUNABO...NAGUABO...CEIBA...
     FAJARDO...HUMACAO...RIO GRANDE AND YABUCOA

INCLUDING THE FOLLOWING LOCATIONS
     AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
     FAJARDO...HATO CANDAL...HUMACAO...LAS PIEDRAS...LA FERMINA...
     LUIS M. CINTRON...LUQUILLO...MARTORELL...NAGUABO...PLAYITA...
     PUNTA SANTIAGO...RAMOS...ROOSEVELT ROADS...YABUCOA AND PLAYA
     FORTUNA

AT 140 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS ACROSS THESE MUNICIPALITIES OF PUERTO RICO...
MOVING WEST...NORTHWEST AT AROUND 15 MPH. THIS AREA OF THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL...DANGEROUS LIGHTNING AND HEAVY RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

AAS/FIGUEROA
Special weather statement, Jul 19, 12:50 PM CDT, 30 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
139 PM AST SABADO 17 DE JULIO DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:30 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
    EN PUERTO RICO
     HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
MARIAS...GUANICA...CABO ROJO...MAYAGUEZ Y LAJAS

A LAS 1:30 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL NOROESTE CERCA DE 15 MPH.
ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40 MPH Y
LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.

FIGUEROA/SANCHEZ
Special weather statement, Jul 19, 12:51 PM CDT, 29 minutes before
PRC023-055-067-079-083-093-097-121-125-191930-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO...CORRECION
FECHA
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
139 PM AST LUNES 19 DE JULIO DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:30 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
    EN PUERTO RICO
     HORMIGUEROS...MARICAO...SABANA GRANDE...SAN GERMAN...LAS
MARIAS...GUANICA...CABO ROJO...MAYAGUEZ Y LAJAS

A LAS 1:30 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL NOROESTE CERCA DE 15 MPH.
ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40 MPH Y
LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.

FIGUEROA/SANCHEZ
Special weather statement, Jul 19, 1:16 PM CDT, 4 minutes before
PRC037-053-069-085-089-095-103-109-119-151-191945-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
146 PM AST LUNES 19 DE JULIO DE 2010

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 3:45 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
    EN PUERTO RICO
     LAS PIEDRAS...LUQUILLO...PATILLAS...MAUNABO...NAGUABO...CEIBA...
     FAJARDO...HUMACAO...RIO GRANDE Y YABUCOA

INCLUYENDO LAS SIGUIENTES MLOCALIDADES
     AGUAS CLARAS...ANTON RUIZ...CEIBA...MAUNABO...EMAJAGUA...
FAJARDO...HATO CANDAL...HUMACAO...LAS PIEDRAS...LA FERMINA...
LUIS M. CINTRON...LUQUILLO...MARTORELL...NAGUABO...PLAYITA...
PUNTA SANTIAGO...RAMOS...ROOSEVELT ROADS...YABUCOA Y PLAYA
FORTUNA

A LAS 1:40 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA DETECTO UN AREA DE TRONADAS A TRAVES DE ESTOS
MUNICIPIOS DE PUERTO RICO...MOVIENDOSE AL OESTE...NOROESTE CERCA DE
15 MPH. ESTA AREA DE TRONADAS SERA CAPAZ DE PRODUCIR RAFAGAS DE 40
MPH Y LLUVIA FUERTE BREVEMENTE Y RALAMPAGOS PELIGROSOS.

LAS LLUVIAS FUERTES PUEDEN INUNDAR AREAS BAJAS. EVITE ESTAS AREAS Y
NO CRUCE CARRETERAS INUNDADAS YA QUE PUEDEN SER INUNDADAS. LOS
NIVELES DE AGUA EN LOS RIACHUELOS Y RIOS PUEDEN AUMENTAR...POR LO
TANTO BUSQUE TERRENO MAS ALTO.

SE HA REPORTADO RELAMPAGOS INTENSOS CON ESTA TORMENTA. SI SE
ENCUENTRA AL AIRE LIBRE MANTENGASE ALEJADO DE OBJETOS ALTOS COMO LOS
ARBOLES. MUEVASE BAJO TECHO SI ES POSIBLE Y MANTENGASE ALEJADO DE
LAS VENTANAS...PUERTAS Y EVITE USAR EL TELEFONO A MENOS QUE SEA UNA
EMERGENCIA. DESCONECTE LOS ENSERES ELECTRICOS ANTES DE QUE LA
TRONADAS SE ACERQUE.

AAS/FIGUEROA/SANCHEZ

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:04 AM CDTSpecial Marine WarningJSJ116 min
Jul 19, 9:32 AM CDTAreal Flood AdvisoryJSJ6 hr
Jul 19, 10:27 AM CDTSpecial Marine WarningJSJ100 min
Jul 19, 11:22 AM CDTFlash Flood WatchJSJ3 days
Jul 19, 11:32 AM CDTFlash Flood WarningJSJ3 hr
Jul 19, 12:13 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 19, 1:39 PM CDTSpecial Marine WarningJSJ111 min
Jul 19, 1:55 PM CDTFlash Flood WarningJSJ3 hr
Jul 19, 2:27 PM CDTFlash Flood WarningJSJ4 hr
Jul 19, 3:29 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 19, 4:46 PM CDTSpecial Marine WarningJSJ119 min
Jul 19, 4:49 PM CDTAreal Flood AdvisoryJSJ4 hr
Jul 19, 6:49 PM CDTSpecial Marine WarningJSJ116 min

Nearby

Areal Flood Warnings in Puerto Rico, 2010Every areal flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.